Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 79, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 26, 2017, 4:55 PM CDT for Polk County, Texas. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2017, 4:55 PM CDT (21:55 UTC)
- Expired
- Apr 26, 2017, 5:15 PM CDT
- In force
- 20 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Polk County, TX
The radar
The Ft Polk radar (KPOE), 163 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:56 PM CDT | HAIL 1.25 | Corrigan, TX | PUBLIC REPORTS HALF DOLLAR SIZE HAIL IN CORRIGAN VIA THE KTRE-TV FACEBOOK PAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 4:44 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -345 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030
WUUS54 KHGX 262155
SVRHGX
TXC373-262215-
/O.NEW.KHGX.SV.W.0079.170426T2155Z-170426T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
455 PM CDT WED APR 26 2017
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
Northeastern Polk County in southeastern Texas...
* Until 515 PM CDT.
* At 455 PM CDT, a severe thunderstorm was located near Corrigan, or
10 miles northwest of Chester, moving east at 70 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Corrigan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern
Texas.
LAT...LON 3101 9466 3095 9465 3093 9478 3100 9484
3109 9485 3112 9477 3111 9475 3111 9472
3109 9466 3110 9465 3109 9464 3109 9462
3107 9460 3107 9458 3106 9456
TIME...MOT...LOC 2155Z 254DEG 60KT 3103 9474
HAIL...1.25IN
WIND...60MPH
$$
111 follow-up statement
171
WWUS54 KHGX 262208
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
508 PM CDT WED APR 26 2017
TXC373-262218-
/O.EXP.KHGX.SV.W.0079.000000T0000Z-170426T2215Z/
Polk TX-
508 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POLK COUNTY WILL
EXPIRE AT 515 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 1100 PM CDT for southeastern
Texas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
League City.
LAT...LON 3101 9466 3095 9465 3093 9478 3100 9484
3109 9485 3112 9477 3111 9475 3111 9472
3109 9466 3110 9465 3109 9464 3109 9462
3107 9460 3107 9458 3106 9456
TIME...MOT...LOC 2208Z 254DEG 60KT 3109 9451
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:58 PM CDT, 57 minutes earlier.
Area forecast discussion, Apr 26, 3:58 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
358 PM CDT Wed Apr 26 2017
.SHORT TERM...
Severe warned storm this afternoon in Houston County pretty much
defines where the cap is not and where it is to the south. Storm
has formed along an advancing cold front but there is not much
cumulus development farther down the front towards the College
Station area. College Station did reach 91F today just ahead of
the front. South of this severe storm expect the cap inversion
around 850-700mb to hold as the 12Z CRP and LCH soundings show.
Strongest lift is well north of the area associated with an upper
level low over north Texas. Strong vorticity max was seen in water
vapor imagery with drying between Waco and Abilene on the 6.2
micron GOES 16 water vapor channel. Main severe threat should be
north of the area later this evening with Houston County being the
lone exception right now.
&&
.LONG TERM...
Cold front should push through tonight allowing for a cool start
to the day tomorrow after most of the area reaching the upper 80s
today and even low 90s like College Station. It looks like return
flow sets up rather rapidly Thursday into Friday and could
possibly see 90s return again on Friday.
Saturday through Sunday will be a time to monitor as another upper
level trough develops within a rather active jet stream pattern
for the next 7 days. GFS/ECMWF/CMC are all in pretty good
agreement with the center of the upper low over the Four Corners
region by 12Z Saturday. Upper low then moves into the southern
Plains by 12Z Sunday with a cold front pushing into the area.
Overall atmosphere remains rather capped with the elevated mixed
layer Friday and Saturday. Capping may erode enough overnight with
the cold front pushing through the area. There may be a
hail/damaging wind threat overnight into Sunday morning. Shear may
be strong enough to organize storms but linear forcing will likely
keep storms in a line and diminish the potential for discrete
cells. Precipitable water values do get up into the 1.8 to 2 inch
range so a few storms could produce heavy rainfall. The LLJ will
be strong in the 30-40 knot range but not necessarily oriented
normal to the front. There will still be good strong moist inflow
for efficient rain rates in storms but storm motions will be high
so do not think there will be a flood threat at this time.
Overall think a half inch to 1.5 inches of rain will be possible.
Cold front pushes through during the day Sunday with high pressure
building over the area Monday into Tuesday. Long range models
continue the parade of troughs through the plains with another
upper level system developing next Wednesday into Thursday. It
looks like another chance of thunderstorms with a front coming
through Wednesday night next week.
Overpeck
&&
.MARINE...
Onshore winds have decreased across the bays/coastal waters this af-
ternoon out ahead of the cold front (currently moving into northern
parts of SE TX). Did drop the SCA on the offshore waters to an SCEC
for the rest of the afternoon, re-raising the SCA for the same area
for this evening/overnight. Strong N winds in the wake of the front
will be brief as the high moves off to the east and pressures lower
over NTX. Onshore winds to resume on Thur and strengthen throughout
the day. Winds/seas could reach Caution/Advisory criteria by Fri ev-
ening and persist into early Sun.
Will need to keep a close eye for elevated water levels and/or risk
of rip currents going into the weekend. Tide levels could potential-
ly exceed 3.5 feet near high tide early Sat morning. Models keeping
with the idea of another cold front pushing into the coastal waters
early Sun morning with strong offshore winds developing in its wake.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 86 51 84 67 90 / 20 0 0 10 10
Houston (IAH) 89 56 84 69 90 / 20 10 0 10 10
Galveston (GLS) 84 64 78 74 82 / 20 10 0 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 4 PM CDT this
afternoon for the following zones: Coastal waters from
Freeport to the Matagorda Ship Channel out 20 NM...Coastal
waters from High Island to Freeport out 20 NM...Galveston
Bay...Matagorda Bay.
Small Craft Advisory until 4 PM CDT this afternoon for the
following zones: Waters from Freeport to the Matagorda Ship
Channel from 20 to 60 NM...Waters from High Island to
Freeport from 20 to 60 NM.
&&
Discussion...39
Aviation/Marine...41Hazardous weather outlook, Apr 26, 4:08 AM CDT, 12 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 408 AM CDT Wed Apr 26 2017 TXZ163-164-176>179-195>200-210>213-226-227-270915- Austin-Brazos-Burleson-Colorado-Fort Bend-Grimes-Harris-Houston- Liberty-Madison-Montgomery-Polk-San Jacinto-Trinity-Walker-Waller- Washington-Wharton- 408 AM CDT Wed Apr 26 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Breezy and warm conditions are expected ahead of a cold front today. A few thunderstorms will be possible east of a Madisonville to Huntsville to Winnie line this afternoon. Some of these thunderstorms may be strong and capable of gusty winds and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Breezy to windy conditions are expected ahead of a cold front on Friday and Saturday, with thunderstorms capable of locally heavy rainfall possible along the front Saturday night into Sunday morning. Some of these thunderstorms may be strong to severe. Heat index values may reach the mid to upper 90s on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ214-235>238-270915- Brazoria-Chambers-Galveston-Jackson-Matagorda- 408 AM CDT Wed Apr 26 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Breezy and warm conditions are expected ahead of a cold front today. These winds may result in elevated tides and rip current risks along Gulf facing beaches this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Elevated tides may cause coastal flooding or rip currents along Gulf facing beaches ahead of approaching cold fronts on Wednesday and again on Friday and Saturday. Breezy to windy conditions are expected ahead of a cold front on Friday and Saturday, with thunderstorms capable of locally heavy rainfall possible along the front Saturday night into Sunday morning. Some of these thunderstorms may be strong to severe. Heat index values may reach the mid to upper 90s on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ330-335-350-355-370-375-270915- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 408 AM CDT Wed Apr 26 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Moderate to occasionally strong onshore winds will result in Small Craft Advisories across the Gulf waters this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Elevated winds and building seas may warrant Small Craft Advisories at times Thursday through Sunday as a series of cold fronts move across the waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Apr 26, 3:52 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
352 PM CDT WED APR 26 2017
TXZ163-164-262130-
Houston TX-Trinity TX-
352 PM CDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TRINITY AND EAST
CENTRAL HOUSTON COUNTIES UNTIL 430 PM CDT...
At 352 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Kennard, or 14 miles southeast of Crockett, moving
east at 60 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Apple Springs, Kennard, Pennington and Centralia.
LAT...LON 3142 9500 3141 9498 3141 9497 3138 9495
3135 9496 3134 9496 3134 9491 3133 9490
3130 9489 3128 9488 3126 9490 3123 9486
3121 9486 3118 9485 3115 9535 3121 9536
3130 9534 3143 9500
TIME...MOT...LOC 2052Z 267DEG 53KT 3122 9524
HathawayLocal storm report, Apr 26, 3:53 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
353 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 2 S LATEXO 31.36N 95.48W
04/26/2017 E1.00 INCH HOUSTON TX 911 CALL CENTER
&&
EVENT NUMBER HGX1700176
DRLocal storm report, Apr 26, 4:03 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
403 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL 2 NNE KENNARD 31.38N 95.17W
04/26/2017 E1.75 INCH HOUSTON TX 911 CALL CENTER
&&
EVENT NUMBER HGX1700177
DRThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:08 AM CDT | Beach Hazards Statement | HGX | Brazoria, Chambers, Galveston, Matagorda | 12 hr |
| Apr 26, 3:16 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 44 min |
| Apr 26, 3:52 PM CDT | Special Weather Statement | HGX | Trinity | 38 min |
| Apr 26, 3:57 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 48 min |
| Apr 26, 3:58 PM CDT | Small Craft Advisory | HGX | 15 hr | |
| Apr 26, 4:10 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity, Walker | 35 min |
| Apr 26, 4:16 PM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 29 min |
| Apr 26, 4:30 PM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 30 min |
| Apr 26, 4:41 PM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 19 min |
| Apr 26, 5:08 PM CDT | Special Weather Statement | HGX | San Jacinto | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.